MAUDE Adverse Event Report: ABBOTT VASCULAR HT TURNTRAC; GUIDE WIRE

ABBOTT VASCULAR HT TURNTRAC; GUIDE WIRE
Catalog Number 1020014
Medical Device Problem Codes Entrapment of Device (1212); Material Separation (1562); Stretched (1601)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Foreign Body In Patient (2687)
Date of Event 10/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device was received.The investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the left anterior descending artery.A 014 ht turntrac guide wire was advanced and an unspecified stent was deployed; however, the guide wire became jailed behind the stent.An attempt to remove the guide wire was made, but it unraveled and separated.The separated piece of the guide wire was trapped in the guide catheter with a balloon and removed as a unit.The procedure was successfully completed with a non-abbott guide wire.There were no adverse patient sequela and no clinically significant delay in the procedure.No additional information was provided.
 
Event or Problem Description
Additional information: some of the separated guide wire was not able to be removed as it was jailed behind the stent.An oct confirmed no loose wire piece remained in the lumen.No additional information was provided.
 
Additional Manufacturer Narrative
G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device was returned for analysis.The reported stretched coils and material separation was able to be confirmed.The reported entrapment of device was unable to be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that the guide wire became jailed behind the stent resulting in the reported entrapment of device.Manipulation of the device resulted in the reported/noted stretched and entangled coils and ultimately resulted in the reported/noted core and coil separations.As reported, the separated piece of the guide wire was trapped in the guide catheter with a balloon and removed as a unit.Additionally, some of the separated guide wire was not able to be removed as it was jailed behind the stent.There is no indication of a product quality issue with respect to manufacture, design or labeling.H6: patient code 2199 was removed.

Brand Name
HT TURNTRAC
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9319230
Report Number2024168-2019-13557
Device Sequence Number11352975
Product Code DQX
UDI-Device Identifier08717648222726
UDI-Public08717648222726
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K173795
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Catalogue Number1020014
Device Lot Number9050761
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2019
Initial Date Received by Manufacturer 10/23/2019
Supplement Date Received by Manufacturer12/11/2019
Initial Report FDA Received Date11/13/2019
Supplement Report FDA Received Date01/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;